Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Jacksonville, FL

February 2, 2011Alachua County, Gilchrist County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 2, 2011, 11:09 PM EST for Alachua County, Gilchrist County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 2, 2011, 11:09 PM EST (04:09 UTC)
Expired
Feb 2, 2011, 11:37 PM EST
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Gilchrist County, FL

The radar

The Jacksonville radar (KJAX), 131 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 11:18 PM ESTHAIL 0.753 W Newberry, FLTRAINED SPOTTER REPORTED HEAVY HAIL FOR 2 MINUTES ON STATE ROAD 26 AT THE ALACHUA AND GILCHRIST COUNTY BORDER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 4.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS52 KJAX 030409
SVRJAX
FLC001-041-030500-
/O.NEW.KJAX.SV.W.0003.110203T0409Z-110203T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1109 PM EST WED FEB 2 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALACHUA COUNTY IN NORTHERN FLORIDA
  SOUTHEASTERN GILCHRIST COUNTY IN NORTHERN FLORIDA

* UNTIL MIDNIGHT EST

* AT 1109 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR TRENTON...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALACHUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2988 8239 2971 8227 2954 8266 2956 8267
      2956 8275 2958 8278 2958 8286 2960 8289
      2961 8290
TIME...MOT...LOC 0409Z 239DEG 34KT 2961 8270

$$

ZAPPE
2 follow-up statements
967 
WWUS52 KJAX 030419
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1119 PM EST WED FEB 2 2011

FLC001-041-030500-
/O.CON.KJAX.SV.W.0003.000000T0000Z-110203T0500Z/
ALACHUA FL-GILCHRIST FL-
1119 PM EST WED FEB 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
FOR SOUTHEASTERN GILCHRIST AND NORTHWESTERN ALACHUA COUNTIES...

AT 1119 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NEWBERRY...OR 9 MILES EAST OF TRENTON...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALACHUA
AND LA CROSSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2958 8265 2958 8268 2959 8272 2960 8274
      2962 8275 2964 8276 2967 8274 2988 8239
      2971 8227
TIME...MOT...LOC 0419Z 239DEG 34KT 2967 8260

$$

ZAPPE
618 
WWUS52 KJAX 030437
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1137 PM EST WED FEB 2 2011

FLC001-041-030448-
/O.CAN.KJAX.SV.W.0003.000000T0000Z-110203T0500Z/
ALACHUA FL-GILCHRIST FL-
1137 PM EST WED FEB 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILCHRIST AND
NORTHWESTERN ALACHUA COUNTIES IS CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2958 8265 2958 8268 2959 8272 2960 8274
      2962 8275 2964 8276 2967 8274 2988 8239
      2971 8227
TIME...MOT...LOC 0438Z 239DEG 34KT 2976 8242

$$

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:40 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 2, 9:40 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EST WED FEB 2 2011

.UPDATE...MSAS ANALYSIS SHOWING COLD FRONT STRETCHES FROM JUST
SOUTH OF JAX TO CROSS CITY (CTY) AND MOVING SLOWLY SE. THE FRONT
WILL STALL JUST SOUTH OF THE REGION LATER TONIGHT. THERE HAVE BEEN
SCATTERED SHOWERS AND ISOLATED STORMS ALONG AND SOUTH OF THE
BOUNDARY EARLY THIS EVE. ONE BAND IS MOVING OFFSHORE ST AUGUSTINE.
ANOTHER IS MOVING IN FROM THE GULF NEAR CROSS CITY AND MOVING NE
WHICH WILL LIKELY SPREAD INTO NE FL TONIGHT. WILL KEEP 30-40% POPS
GOING THE REST OF THE NIGHT WITH HIGHEST POPS TO THE SOUTH.
RAINFALL AMOUNTS MAINLY LIGHT BUT MAY BE LOCALLY HEAVIER AMOUNTS
ACROSS THE SOUTH AND NEAR GULF.

&&

.AVIATION...SCATTERED SHOWERS MOVING IN FROM THE GULF WILL RESULT
IN VCSH AT ALL NE FL TERMINALS TONIGHT. HAVE TEMPO MVFR CIGSAT
ALL TERMINALS AND PREVAILING MVFR CIGS AT GNV BEGINNING AT 09Z. AT
SSI...HAVE PREVAILING VFR WITH CIGS AT 8000 FT.

&&

.MARINE...COLD FRONT WILL MOVE TO JUST SOUTH OF THE COASTAL AND
OFFSHORE WATERS LATER TONIGHT AND WINDS WILL SHIFT TO THE NORTH
AND INCREASE. SMALL CRAFT ADVISORY CONDITIONS APPEAR LIKELY FOR
THE OFFSHORE LEGS THURSDAY WITH WINDS BECOMING NE. SCATTERED
SHOWERS AND ISOLATED STORMS FOR THE NE FL WATERS TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  41  47  41  52 /  20  40  80  70
SSI  46  50  48  55 /  20  50  80  70
JAX  47  52  51  61 /  30  50  60  50
SGJ  51  55  55  64 /  40  40  50  40
GNV  48  54  51  69 /  40  40  50  40
OCF  51  59  54  74 /  40  40  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ARS
Hazardous weather outlook, Feb 2, 10:50 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 PM EST WED FEB 2 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1050 PM EST WED FEB 2 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE...

A WEAKENING COLD FRONT WILL MOVE SOUTH OF THE AREA TONIGHT.
ISOLATED STORMS WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA.
STORMS MAY BE STRONG ACROSS THE LOWER SUWANNEE VALLEY AND PRODUCE
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN UNSETTLED WEATHER PATTERN IS FORECAST THROUGH FRIDAY NIGHT WITH
SCATTERED TO NUMEROUS SHOWERS FORECAST. THUNDERSTORMS WILL BE
POSSIBLE FRIDAY NIGHT AS LOW PRESSURE MOVES OVER THE AREA...TRAILED
BY A COLD FRONT. RAINFALL TOTALS OF 2 INCHES OR MORE WILL BE POSSIBLE
ACROSS PORTIONS OF SOUTHEAST GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/ABE/PP

In the hours before

Special weather statement, Feb 2, 10:56 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1056 PM EST WED FEB 2 2011

FLZ035-036-030445-
ALACHUA-GILCHRIST-
1056 PM EST WED FEB 2 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA AND SOUTHERN GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 1145 PM EST...

AT 1055 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF TRENTON...OR 7
MILES NORTHWEST OF CHIEFLAND...MOVING NORTHEAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND TRENTON...NEWBERRY...
HIGH SPRINGS AND ALACHUA THROUGH 1145 PM EST. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2993 8248 2972 8233 2955 8268 2956 8275
      2958 8278 2958 8286 2959 8287 2959 8294
      2961 8296 2963 8297
TIME...MOT...LOC 0355Z 238DEG 31KT 2956 8290

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 10:56 PM ESTSpecial Weather StatementJAXGilchrist49 min
Feb 2, 11:32 PM ESTSpecial Weather StatementJAXAlachua43 min
Feb 2, 11:42 PM ESTSpecial Weather StatementJAXAlachua33 min
Feb 2, 11:59 PM ESTSpecial Weather StatementJAXBradford31 min
Feb 3, 12:03 AM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay16 min
Feb 3, 12:24 AM ESTSpecial Weather StatementJAXClay51 min
Feb 3, 1:25 AM ESTSpecial Weather StatementJAXAlachua65 min
Feb 3, 1:27 AM ESTSpecial Weather StatementJAXSaint Johns33 min
Feb 3, 4:42 AM ESTSmall Craft AdvisoryJAX9 hr
Feb 3, 9:48 AM ESTSpecial Marine WarningJAX87 min
Feb 3, 1:57 PM ESTSmall Craft AdvisoryJAX20 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.